International Journal of Differential Equations

Zero Diffusion-Dispersion-Smoothing Limits for a Scalar Conservation Law with Discontinuous Flux Function

H. Holden, K. H. Karlsen, and D. Mitrovic

Full-text: Open access

Abstract

We consider multidimensional conservation laws with discontinuous flux, which are regularized with vanishing diffusion and dispersion terms and with smoothing of the flux discontinuities. We use the approach of H -measures to investigate the zero diffusion-dispersion-smoothing limit.

Article information

Source
Int. J. Differ. Equ., Volume 2009 (2009), Article ID 279818, 33 pages.

Dates
Received: 2 April 2009
Revised: 24 August 2009
Accepted: 24 September 2009
First available in Project Euclid: 26 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485399818

Digital Object Identifier
doi:10.1155/2009/279818

Mathematical Reviews number (MathSciNet)
MR2564008

Zentralblatt MATH identifier
1206.35170

Citation

Holden, H.; Karlsen, K. H.; Mitrovic, D. Zero Diffusion-Dispersion-Smoothing Limits for a Scalar Conservation Law with Discontinuous Flux Function. Int. J. Differ. Equ. 2009 (2009), Article ID 279818, 33 pages. doi:10.1155/2009/279818. https://projecteuclid.org/euclid.ijde/1485399818


Export citation

References

  • S. N. Kružhkov, “First order quasilinear quations in several independent variables,” Mathematics of the USSR-Sbornik, vol. 10, pp. 217–243, 1970.
  • R. J. DiPerna, “Measure-valued solutions to conservation laws,” Archive for Rational Mechanics and Analysis, vol. 88, no. 3, pp. 223–270, 1985.MR775191
  • K. H. Karlsen, N. H. Risebro, and J. D. Towers, “${L}_{1}$ stability for entropy solutions of nonlinear degenerate parabolic convection-diffusion equations with discontinuous coefficients,” Skrifter. Det Kongelige Norske Videnskabers Selskab, no. 3, pp. 1–49, 2003.MR2024741
  • Adimurthi, S. Mishra, and G. D. Veerappa Gowda, “Optimal entropy solutions for conservation laws with discontinuous flux-functions,” Journal of Hyperbolic Differential Equations, vol. 2, no. 4, pp. 783–837, 2005.MR2195983
  • L. Tartar, “Compensated compactness and applications to partial differential equations,” in Nonlinear Analysis & Mechanics: Heriot-Watt Symposium, Vol. IV, vol. 39 of Research Notes in Mathematics, pp. 136–212, Pitman, Boston, Mass, USA, 1979.MR584398
  • K. H. Karlsen, N. H. Risebro, and J. D. Towers, “On a nonlinear degenerate parabolic transport-diffusion equation with a discontinuous coefficient,” Electronic Journal of Differential Equations, vol. 93, pp. 1–23, 2002.MR1938389
  • P.-L. Lions, B. Perthame, and E. Tadmor, “A kinetic formulation of multidimensional scalar conservation laws and related equations,” Journal of the American Mathematical Society, vol. 7, no. 1, pp. 169–191, 1994.MR1201239
  • F. Bachmann and J. Vovelle, “Existence and uniqueness of entropy solution of scalar conservation laws with a flux function involving discontinuous coefficients,” Communications in Partial Differential Equations, vol. 31, no. 1–3, pp. 371–395, 2006.MR2209759
  • K. H. Karlsen, M. Rascle, and E. Tadmor, “On the existence and compactness of a two-dimensional resonant system of conservation laws,” Communications in Mathematical Sciences, vol. 5, no. 2, pp. 253–265, 2007.MR2334842
  • E. Yu. Panov, “Existence and strong precompactness properties for entropy solutions of čommentComment on ref. [18?]: Please update the information of this reference, if possible. a first-order quasilinear equation with discontinuous flux,” Archive for Rational Mechanics and Analysis. In press.
  • L. Tartar, “$H$-measures, a new approach for studying homogenisation, oscillations and concentration effects in partial differential equations,” Proceedings of the Royal Society of Edinburgh: Section A, vol. 115, no. 3-4, pp. 193–230, 1990.MR1069518
  • P. Gérard, “Microlocal defect measures,” Communications in Partial Differential Equations, vol. 16, no. 11, pp. 1761–1794, 1991.MR1135919
  • M. E. Schonbek, “Convergence of solutions to nonlinear dispersive equations,” Communications in Partial Differential Equations, vol. 7, no. 8, pp. 959–1000, 1982.MR668586
  • J. M. C. Correia and P. G. Lefloch, “Nonlinear diffusive-dispersive limits for multidimensional conservation laws,” in Advances in Nonlinear Partial Differential Equations and Related Areas (Beijing, 1997), pp. 103–123, World Scientific, Edge, NJ, USA, 1998.MR1690825
  • P. G. LeFloch, Hyperbolic Systems of Conservation Laws, Birkhäuser, Basel, Switzerland, 2002.MR1927887
  • P. G. LeFloch and R. Natalini, “Conservation laws with vanishing nonlinear diffusion and dispersion,” Nonlinear Analysis: Theory, Methods & Applications, vol. 36, no. 2, pp. 213–230, 1999.MR1668856
  • P. G. LeFloch and C. I. Kondo, “Zero diffusion-dispersion limits for scalar conservation laws,” SIAM Journal on Mathematical Analysis, vol. 33, no. 6, pp. 1320–1329, 2002.MR1920633
  • A. Szepessy, “An existence result for scalar conservation laws using measure valued solutions,” Communications in Partial Differential Equations, vol. 14, no. 10, pp. 1329–1350, 1989.MR1022989
  • S. Hwang, “Nonlinear diffusive-dispersive limits for scalar multidimensional conservation laws,” Journal of Differential Equations, vol. 225, no. 1, pp. 90–102, 2006.MR2228693
  • B. Perthame and P. E. Souganidis, “A limiting case for velocity averaging,” Annales Scientifiques de l'École Normale Supérieure, vol. 31, no. 4, pp. 591–598, 1998.MR1634024
  • E. Yu. Panov, “A condition for the strong precompactness of bounded sets of measure-valued solutions of a first-order quasilinear equation,” Sbornik: Mathematics, vol. 190, pp. 427–446, 1999.MR1700996
  • L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, vol. 74, American Mathematical Society, Providence, RI, USA, 1990.MR1034481
  • G. Dolzmann, N. Hungerbühler, and S. Müller, “Uniqueness and maximal regularity for nonlinear elliptic systems of $n$-Laplace type with measure valued right hand side,” Journal für die Reine und Angewandte Mathematik, vol. 520, pp. 1–35, 2000.MR1748270
  • P. Pedregal, Parametrized Measures and Variational Principles, vol. 30 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Basel, Switzerland, 1997.MR1452107